EconPapers    
Economics at your fingertips  
 

Convergence and evaluation-complexity analysis of a regularized tensor-Newton method for solving nonlinear least-squares problems

Nicholas I. M. Gould (), Tyrone Rees () and Jennifer A. Scott ()
Additional contact information
Nicholas I. M. Gould: STFC Rutherford Appleton Laboratory
Tyrone Rees: STFC Rutherford Appleton Laboratory
Jennifer A. Scott: STFC Rutherford Appleton Laboratory

Computational Optimization and Applications, 2019, vol. 73, issue 1, No 1, 35 pages

Abstract: Abstract Given a twice-continuously differentiable vector-valued function r(x), a local minimizer of $$\Vert r(x)\Vert _2$$ ‖ r ( x ) ‖ 2 is sought. We propose and analyse tensor-Newton methods, in which r(x) is replaced locally by its second-order Taylor approximation. Convergence is controlled by regularization of various orders. We establish global convergence to a first-order critical point of $$\Vert r(x)\Vert _2$$ ‖ r ( x ) ‖ 2 , and provide function evaluation bounds that agree with the best-known bounds for methods using second derivatives. Numerical experiments comparing tensor-Newton methods with regularized Gauss–Newton and Newton methods demonstrate the practical performance of the newly proposed method.

Keywords: Nonlinear least-squares; Levenberg Marquardt; Trust region methods; Data fitting (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://link.springer.com/10.1007/s10589-019-00064-2 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:coopap:v:73:y:2019:i:1:d:10.1007_s10589-019-00064-2

Ordering information: This journal article can be ordered from
http://www.springer.com/math/journal/10589

DOI: 10.1007/s10589-019-00064-2

Access Statistics for this article

Computational Optimization and Applications is currently edited by William W. Hager

More articles in Computational Optimization and Applications from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:coopap:v:73:y:2019:i:1:d:10.1007_s10589-019-00064-2